Hi don't know if anyone else has has, seen or heard.

I fractured my metatasal in my foot, not sure how, took six months to heal sufficiently. This week I bang my hand and my little finger bent backwards after having it checked out have now fractured the finger at the base. I know aps / lupus after the joints re pain and swelling etc, but can it affect the bones in anyway making them weaker etc.


Donna x

9 Replies

  • Hi Donna, yes - if blood circulation is sluggish then this can weaken the bones ( particularly of the extremities where the blood has further to travel to) thus rendering some APS/Lupus patients susceptible to fractures! Prof Hughes has written about this in some of his case study books which are available on amazon or from the Hughes Syndrome Foundation website. x

  • Hi Donna

    Fractures of the metatarsal, especially impact fractures, is a known symptom of APS/Hughes Syndrome.


  • Hi, Professor Hughes himself has regularly written about metatarsal fractures in the feet, so it is known about! Not only in his blogs, but in terms of written medical papers:

    Hope you get better soon. MaryF

  • Hi Donna.

    I fully agree with what Mary has said. Do print out the paper that she sent you and show it to your Dr.


  • I don't know anything about how APS increases the risk of fractures (until I read the above) but I do know how it anticoagulant medication effects bone healing. I fractured my left tibia and fibula (I did a good job - multiple fractures in both). 5 weeks after my accident I had a Saddle PE and went from Heparin, to Clexane to Warfarin. It took 21 weeks for my tib (the significant weight baring bone in your lower leg) to heal as the anticoagulant affects blood flood and thus bone healing. It was a long slog. I was non-weight baring for 21 weeks and as I had been non-weight baring for such a long time I had significant muscle wastage. But after a very long slog, I have made a full recovery.

  • Hi Donna - Were you ever dx with APS, I note from the previous posts that you had an appointment at the Lupus Clinic as you had a dx of Lupus but what about APS?

    As has been said blood flow can affect the bones but in your case with Lupus it may be down to the medications you are taking for that condition. Do you for instance take a lot of steroids?

  • I should also add that osteoporosis is an increased risk for someone with Lupus so I have attached a link for you below. I would be asking for a Bone density scan to check for this, increase your Vit D and/or ask for your vit D to be checked too.

  • I had an appointment January 2015 with Dr De Cruz, we just had discussion and showed all paper work I had regarding what had happened over time. Had to give loads of blood and then waiting for an appointment to go back for results of finding and he was waiting for scan to be sent across as well from my neurologist at local hospital to be sent accoss. At the time he said sounded like I definitely had APS because of conditions and rashes etc. But no actual confirmation yet. Just had letter cancel the follow up date which should have been this week now in June 2015 so waiting game again. I don't take any steroid yet am hoping it do need to later.


  • I would call Guys and ask why the appointment was cancelled and ask if they can bring it forward before June, They are usually quite helpful like that.

You may also like...